# SDR IEYA2015F00000

- Difficulty date: September 9, 2015
- Submitted: October 23, 2015
- Operation: Air carrier
- Aircraft: N2129
- Make and model: Gulstm GIV
- Aircraft serial: 1117
- System (JASC): 3441 · Inertial Guidance System
- Part: Inverter
- Part number: 506701
- Part serial: SB2161
- Condition: Failed
- Location: E&E Bay
- Part time: 6,829 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NR 1 INERTIAL REF UNIT RACK FAN INVERTER SUFFERED A CATASTROPHIC FAILURE DURING GND OPERATION WITH GND POWER APPLIED.  THE ENCLOSED UNIT APPEARS TO HAVE EJECTED ITS COVER, INTERNAL PARTS & POTTING, INCLUDING A TOROIDAL TRANSFORMER.  THERE ARE SIGNS OF HEAT DAMAGE & MELTED VARNISH & POTTING COMPOUND INTERNAL & EXTERNAL ON THE CASE & EJECTED PARTS.  THE CREW DID DETECT AN ELEC BURNING ODOR MOMENTARILY, EMITTED FROM THE LT AVIONICS RACK AREA.  NO CB POPPED & ONLY FURTHER INDICATION TO THE CREW OF A FAILURE, WAS A LONG DELAYED & INTERMITTENT NR 1 IRU FAN FAIL, CAS MSG AT 1 POINT DURING NR 1 IRU OPERATION.  AFFECTS TO THE AREA SURROUNDING & EXTERNAL TO THE UNIT INCLUDE CONTAMINATION FROM EJECTED DEBRIS & MELTED VARNISH.  ONLY A THOROUGH CLEANUP OF THE AREA REQUIRED TO CORRECT.  REPLACING THE OTHER 2 REMAINING LIKE UNITS THAT ARE INSTALLED IN THE ACFT.  THE MFG HAS A NEW & IMPROVED PART TO REPLACE THIS.
